Alert archive / Texas / Freeze Warnings in 2020
Freeze Warning 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Nov 29, 2020, 2:06 PM CST for 8 counties in Texas. It took effect at Nov 30, 2020, 4:00 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2020, 2:06 PM CST (20:06 UTC)
- In effect from
- Nov 30, 2020, 4:00 AM CST
- Expired
- Nov 30, 2020, 9:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Blanco County, TX, Burnet County, TX, Edwards County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Llano County, TX, Real County, TX
The radar
The Austin/San Antonio radar (KEWX), 115 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
873 WWUS74 KEWX 292006 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 206 PM CST Sun Nov 29 2020 TXZ171-172-184>186-188>190-300415- /O.NEW.KEWX.FZ.W.0002.201130T1000Z-201130T1500Z/ Llano-Burnet-Edwards-Real-Kerr-Gillespie-Kendall-Blanco- Including the cities of Llano, Burnet, Rocksprings, Leakey, Kerrville, Fredericksburg, Boerne, and Blanco 206 PM CST Sun Nov 29 2020 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CST MONDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Llano, Burnet, Edwards, Real, Kerr, Gillespie, Kendall and Blanco Counties. * WHEN...From 4 AM to 9 AM CST Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Another freeze expected overnight Monday Night into Tuesday Morning. Colder temperatures, including the potential of experiencing a hard freeze, will be possible with that event. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Brady
1 follow-up statement
272 WWUS74 KEWX 300622 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1222 AM CST Mon Nov 30 2020 TXZ171-172-184>186-188>190-301500- /O.CON.KEWX.FZ.W.0002.201130T1000Z-201130T1500Z/ Llano-Burnet-Edwards-Real-Kerr-Gillespie-Kendall-Blanco- Including the cities of Llano, Burnet, Rocksprings, Leakey, Kerrville, Fredericksburg, Boerne, and Blanco 1222 AM CST Mon Nov 30 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CST THIS MORNING... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Llano, Burnet, Edwards, Real, Kerr, Gillespie, Kendall and Blanco Counties. * WHEN...From 4 AM to 9 AM CST Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Another freeze expected overnight Monday Night into Tuesday Morning. Colder temperatures, including the potential of experiencing a hard freeze, will be possible with that event. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 29, 11:43 AM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Nov 29, 11:43 AM CST, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1143 AM CST Sun Nov 29 2020 .AVIATION... VFR conditions prevail through the period as the morning IFR/MVFR cigs over AUS and the Balcones Escarpment have improved as cloud coverage continues to erode. Moderate northerly winds prevail and will continue in AUS and SAT overnight with the passage of a dry secondary reinforcing cold front. Decoupling of the winds will be more likely overnight at DRT and SSF. && .PREV DISCUSSION... /ISSUED 547 AM CST Sun Nov 29 2020/ AVIATION... /12Z TAFS/ The IFR cigs over AUS will take 2-3 hours to clear out, but the rest of the TAF sites look to be on track to remain VFR through the period. Satellite does show some low cigs to the due north of SAT, but they've had a hard time moving off the escarpment, and after daybreak they should erode further. Will show a more diurnal fluctuation in wind speeds at DRT/SAT/SSF, but AUS looks more likely to see less decoupling at night. Wind directions should not deviate by much more than 20 degrees or so through the period. PREV DISCUSSION... /ISSUED 234 AM CST Sun Nov 29 2020/ SHORT TERM (Today through Monday)... In the overnight hours, we'll be tracking the VAD wind trends along with surface obs to see if there will be a threat for widespread dense fog over the Hill Country, but as of 220 AM, the pockets of dense fog are more concentrated over West Central TX. Light rain showers and drizzle will look to clear the area right around 12Z as suggested by the latest runs of the HRRR. The today through Monday period will be relatively uneventful with north winds prevailing through the period. There may be a brief lull in wind speeds late this afternoon, but models are trending stronger and faster with the next surface ridging to spill in this evening. This secondary front is driven by a diving polar trough that will eventually fuse with the upper low that just passed through North TX. The stronger winds are expected from 09Z to 18Z Monday with the winds expected to taper off in the afternoon. The two full days of cold air advection will take a toll on the highs for Monday with northern areas struggling to get out of the low 50s. There is a light freeze expected over portions of the northern Hill Country, but the messaging for the freezing temps tonight will be better served as a daytime message so as to also include the even colder air to occur the following night. LONG TERM (Monday Night through Saturday)... The long term will start off with a cold night. With surface high pressure sitting over South Central Texas, light winds, and clear skies radiational cooling will take hold and overnight lows will drop into the 20s and lower 30s. This should produce a freeze just about area wide requiring a freeze warning, likely for all 33 of our counties. At this point record lows (which are in the low to mid 20s for our climate sites) do not look in jeopardy, but these lows will be well below normal for the first day of December. Tuesday will see southerly winds and return flow kick back in across the area with highs in the upper 50s, about 10 degrees below normal. The southerly flow doesn't have time to warm the area up any as a large upper trough spins across the Central Plains, sending a front across the area Wednesday. Models continue to push any rain associated with this front to the east of the area, but the model blends still show slight PoPs. Have maintained slight chances of rain east of I-35 for Wednesday, but would not be surprised if the trend of decreasing PoPs for Wednesday continues. Surface high pressure behind the mid-week front drives a reinforcing shot of colder air south into South Central Texas with a light freeze possible across the Hill Country Thursday morning, a partly cloudy day in the 50s on Tuesday, and freezing or near freezing temperatures area wide Friday morning. The remainder of the long term will be dry, with temperatures slowly trending upward. Even with the upward trend by next weekend highs and lows will still remain below seasonal normals, so finally temperatures will feel more like fall and winter here in South Central Texas. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 37 54 30 58 42 / 0 0 0 0 - Austin Bergstrom Intl Airport 36 54 24 58 39 / 0 0 0 0 - New Braunfels Muni Airport 38 57 28 60 41 / 0 0 0 0 - Burnet Muni Airport 33 53 28 58 38 / 0 0 0 0 - Del Rio Intl Airport 40 57 31 61 37 / 0 0 0 0 0 Georgetown Muni Airport 34 53 27 57 39 / 0 0 0 0 - Hondo Muni Airport 36 58 27 59 38 / 0 0 0 0 0 San Marcos Muni Airport 36 55 27 59 39 / 0 0 0 0 - La Grange - Fayette Regional 38 54 29 59 43 / 0 0 0 0 10 San Antonio Intl Airport 38 56 30 58 43 / 0 0 0 0 - Stinson Muni Airport 39 57 30 59 43 / 0 0 0 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Brady Long-Term...05
Hazardous weather outlook, Nov 29, 4:07 AM CST, 9 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 407 AM CST Sun Nov 29 2020 TXZ171>173-183>194-202>209-217>225-228-301100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 407 AM CST Sun Nov 29 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A light freeze is possible over protected valleys of the Hill Country late tonight. No other hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Early Tuesday morning, a near widespread freeze is expected over South Central Texas, which will be the first freeze of the fall season for most of the area. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.